Alert archive / New York / Gale Warnings in 2016
Gale Warning 42, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 31, 2016, 3:33 AM EST. It took effect at Dec 31, 2016, 6:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2016, 3:33 AM EST (08:33 UTC)
- In effect from
- Dec 31, 2016, 6:00 AM EST
- Expired
- Jan 1, 2017, 3:46 AM EST
- In force
- 22 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
046 WHUS71 KOKX 310833 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EST SAT DEC 31 2016 ...A PERIOD OF GALES THIS AFTERNOON AND EVENING... ANZ330-335-338-340-345-350-353-355-311645- /O.CAN.KOKX.SC.Y.0122.000000T0000Z-161231T1100Z/ /O.NEW.KOKX.GL.W.0042.161231T1100Z-170101T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 AM EST SAT DEC 31 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 10 FEET ON THE OCEAN...AND 2 TO 4 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
5 follow-up statements
530 WHUS71 KOKX 311527 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1027 AM EST SAT DEC 31 2016 ...A PERIOD OF GALES THIS AFTERNOON AND EVENING... ANZ330-335-338-340-345-350-353-355-312330- /O.CON.KOKX.GL.W.0042.000000T0000Z-170101T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1027 AM EST SAT DEC 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 10 FEET ON THE OCEAN...AND 2 TO 4 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
121 WHUS71 KOKX 312030 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EST SAT DEC 31 2016 ...GALES THROUGH THIS EVENING... ANZ330-335-338-340-345-350-353-355-010500- /O.CON.KOKX.GL.W.0042.000000T0000Z-170101T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 PM EST SAT DEC 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET ON THE OCEAN...AND 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
173 WHUS71 KOKX 312358 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 658 PM EST SAT DEC 31 2016 ...GALES TONIGHT... ANZ330-335-338-340-345-350-353-355-010915- /O.CON.KOKX.GL.W.0042.000000T0000Z-170101T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 658 PM EST SAT DEC 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 11 FEET ON THE OCEAN...AND 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
651 WHUS71 KOKX 010311 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1011 PM EST SAT DEC 31 2016 ...ROUGH CONDITIONS ON THE WATERS INTO SUNDAY... ANZ330-335-338-340-345-011115- /O.CAN.KOKX.GL.W.0042.000000T0000Z-170101T1100Z/ /O.NEW.KOKX.SC.Y.0001.170101T0311Z-170101T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1011 PM EST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT ON EASTERN LONG ISLAND SOUND EARLY. SEAS 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-011100- /O.CON.KOKX.GL.W.0042.000000T0000Z-170101T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1011 PM EST SAT DEC 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
106 WHUS71 KOKX 010846 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EST SUN JAN 1 2017 ...ROUGH CONDITIONS ON THE WATERS TODAY... ANZ350-353-355-011700- /O.CAN.KOKX.GL.W.0042.000000T0000Z-170101T1100Z/ /O.EXB.KOKX.SC.Y.0001.000000T0000Z-170102T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EST SUN JAN 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-011700- /O.EXT.KOKX.SC.Y.0001.000000T0000Z-170101T2100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 346 AM EST SUN JAN 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 31, 12:55 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 31, 12:55 AM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service New York NY
1255 AM EST Sat Dec 31 2016
.SYNOPSIS...
The center of high pressure settles to the south of the region
overnight into Saturday. A warm front lifts through on Saturday,
followed by a cold frontal passage on Sunday. The cold front moves
offshore Sunday with high pressure returning through Sunday night.
The high retreats to the northeast on Monday as a warm front
slowly approaches from the south through Monday night into
Tuesday. A series of cold fronts then move through Tuesday into
Wednesday. High pressure returns for the end of the week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The forecast is on track with just minor adjustments to
temperatures, dewpoints, and cloud coverage to better match
observed trends.
Radar reflectivity devoid of any higher reflectivity returns as
any precipitation has diminished. Dry weather is expected through
the overnight period.
Winds will continue to diminish overnight as low continues to
depart and high pres builds to the south. Clouds will also clear
as drier air advects into the region. Favorable radiative cooling
conditions once winds diminish will allow temperatures to fall at
or slightly above climatological normals.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
High pressure builds quickly over the area for Saturday with very
little cloud cover initially. Gusty winds will once again develop
after sunset with the onset of diurnal heating/mixing. An
eventual increase in mid-upper clouds will occur through the day
with an approaching area of low pressure. Height falls with the
approaching upper trough will allow a tightening surface pressure
gradient and a subsequent increase in southwesterly flow, which
should act to help temperatures rise to around 5 degrees above
climatological normals. With the best forcing for ascent passing
north of the area, expect only isolated chances of rain at best
mainly later in the evening.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Deterministic and ensemble means are in general agreement through
the long term with regards to the overall synoptic pattern, which
remains active.
A shortwave passes to the east on Sunday with upper ridging building
through Monday. At the surface, high pressure will settle over the
area on Sunday and then slowly offshore into Monday.
With the high moving offshore, an overrunning pattern will set up on
Monday with increasing warm advection in the low levels. There
continues to be a signal on the 12z model suite for light
overrunning precipitation on Monday. Positive height anomalies on
the ensembles aloft support warming temperatures in the mid levels
so that precipitation will be in the liquid form. There is also
indication on thermodynamic profiles of saturation only occurring
below the snow growth zone. Strong surface high pressure just
offshore complicates the PTYPE for the interior as once the
overrunning pattern sets up, surface cold air may be tough to
dislodge. For the interior, light freezing rain is expected
transition to plain rain closer to the coast. Models have a
difficult time with this type of setup, so have trended temperatures
several degrees cooler across the interior through Monday evening.
Only light amounts of precip forecast, but this could still be
problematic where surface temps struggle to rise above freezing.
Moisture and lift begin to increase Monday night as heights aloft
fall in response to approaching negatively tilted upper shortwave
and approaching warm front. The biggest question is how fast surface
temperatures will warm across the northern interior, so it remains
possible for some lingering freezing rain. Otherwise, plain rain is
expected increasing in coverage and intensity by Tuesday morning.
Moisture in the atmospheric column Tuesday morning is quite high,
around 150 to 200 percent of normal. Shortwave axis crosses the area
Tuesday afternoon, which will taper off the rain as the best lift
and moisture move east.
A cold front moves through Tuesday evening which will be followed by
a secondary cold front on Wednesday as another shortwave swings
across the northeast. Moisture is limited with this system so will
only show slight chance pops Wednesday. Arctic high pressure builds
into the central US Thursday into Friday, ridging across the
northern states. Much colder air makes its way into the country as a
deep longwave trough digs into the western half of the nation.
Current projections have the coldest air staying to our north and
west. However, a baroclinic zone looks to set up along the southern
states and up along the east coast. This could present itself as a
mechanism for a wave of low pressure to develop along it for the end
of the week. This is supported by the last several operational runs
of the GFS and ECMWF as well as their ensembles.
Temperatures will be above normal Sunday through Wednesday before
returning closer to seasonable levels for the end of next week.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
High pressure builds to the south through this afternoon. A cold
front approaches from the west and moves through late tonight.
Snow shower activity finally coming to an end across the area. Dry
conds and VFR should prevail through 00z Sun.
Gusts have diminished for the most part...except perhaps occasional
gusts up to 25 kt at KJFK/KLGA/KEWR through 09z or so.
Southerly winds will increase Sat morning and become gusty by
afternoon as a cold front approaches from the west. Guidance is
still indicating KJFK could gust over 30kt between 21z and 03z...but
have capped at 29kt for now. If this trend continues overnight...mid
shift can add in for 09z planning tafs.
.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Saturday night...VFR. Winds diminishing. Low chance of rain/snow
with possible MVFR/IFR...mainly KSWF/KBDR/KGON.
.Sunday-Sunday evening...VFR.
.Late Sunday Night-Tuesday...MVFR or lower possible in snow/rain
Sunday night, then rain Monday-Tuesday. LLWS possible late Monday
night and Tuesday.
.Tuesday night...MVFR possible.
.Wednesday...VFR. W-NW wind G20-30KT possible.
&&
.MARINE...
Gales are no longer expected across the SE ocean zone from
Moriches Inlet to Montauk Point. The gale warning there has been
replaced with a SCA. The SCA continues on all waters through the
overnight period.
Winds diminish through the night, falling below SCA levels around
daybreak. Ocean seas should also subside below 5 ft. This will be
short lived, however, as strong SW flow sets up ahead of a cold
front on Saturday. Seas will also build across the ocean and eastern
waters by evening. Winds may briefly increase to gale-force Saturday
night.
Winds will slowly diminish through Sunday as high pressure settles
overhead. Winds are likely to be above SCA on the ocean in the
morning, before weakening in the afternoon. However, ocean seas are
likely to stay above SCA levels into the evening especially east of
Moriches inlet.
Sub-sca conditions are then expected Sunday night through the Monday
evening. Winds increase above SCA levels Monday night on the ocean,
with seas building above 5 ft as a warm front approaches from the
south. SCA winds will continue into Tuesday evening before a cold
front moves across, with winds diminishing Tuesday night. Marginal
SCA gusts are possible on Wednesday ahead of another cold front.
Ocean seas should stay above 5 ft Tuesday into Wednesday.
&&
.HYDROLOGY...
Potential continues to increase for widespread significant
precipitation from Monday into Tuesday night. 1 to 1.5 inches of
liquid precipitation. No hydrologic impacts are anticipated at this
time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...MD/DS
NEAR TERM...MD/JM/DS
SHORT TERM...MD
LONG TERM...DS
AVIATION...24
MARINE...MD/JM/DS
HYDROLOGY...MDHazardous weather outlook, Dec 31, 12:44 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1244 AM EST SAT DEC 31 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-010545- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1244 AM EST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-010545- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1244 AM EST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES ARE POSSIBLE SATURDAY NIGHT ON THE OCEAN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Dec 30, 10:54 PM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service New York NY
1054 PM EST FRI DEC 30 2016
CTZ005-009-010-310430-
Southern Fairfield-Northern Fairfield-Southern New Haven-
1054 PM EST FRI DEC 30 2016
...A SNOW SQUALL WILL AFFECT CENTRAL FAIRFIELD AND SOUTH CENTRAL NEW
HAVEN COUNTIES...
At 1054 PM EST, a snow squall was located over Trumbull, or near
Bridgeport, moving east at 35 mph.
This squall will be near...
Milford and Stratford around 1105 PM EST.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4124 7286 4123 7290 4125 7293 4125 7294
4123 7297 4123 7298 4120 7301 4120 7305
4117 7310 4115 7309 4114 7313 4127 7337
4133 7328
TIME...MOT...LOC 0354Z 292DEG 29KT 4125 7320The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 10:54 PM EST | Special Weather Statement | OKX | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.